MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN115STR
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the distal internal iliac artery (iia) using pod coils, a lantern delivery microcatheter (lantern), and a non-penumbra catheter.It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician successfully implanted two pod coils.After advancing the next pod coil into the target lesion, the lantern kicked out.It was also reported that the pod coil would not take its intended shape in the lesion after several attempts.Therefore, the physician decided to remove the pod coil.While attempting to implant a smaller-sized pod coil, the lantern kicked back several times; however, the physician was still able to implant the pod coil.The procedure was completed successfully at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-02663.
 
Additional Manufacturer Narrative
Evaluation of the returned pod6 could not confirm the reported complaint.Evaluation revealed that the coil shape was present as intended.Further evaluation of the device revealed that the pusher assembly was kinked, and the embolization coil was detached from the pusher assembly.This damage was likely incidental to the complaint and the root cause of this damage could not be determined.Due to the returned condition, the device could not be functionally tested.Evaluation of the returned lantern could not confirm the reported complaint.Evaluation revealed that the device was undamaged and functional.During functional testing, a demonstration pod6 was able to advance through the lantern without issue.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02663.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12858017
Report Number3005168196-2021-02664
Device Sequence Number17164032
Product Code DQY
UDI-Device Identifier00814548016610
UDI-Public00814548016610
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model NumberPXSLIMLAN115STR
Device Catalogue NumberPXSLIMLAN115STR
Device Lot NumberF106329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005